Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Can repolarization on ECG cause a sudden death?

User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 2001
Answered : 4874 Questions
Question
Hi I'm worried that early repolarization can cause sudden death I've read so much about this online, I had it on my ECG I don't understand why doctors are not concerned
Mon, 14 May 2018 in Hypertension and Heart Disease
 
 
Answered by Dr. Ilir Sharka 1 hour later
Brief Answer:
I would explain as follows:

Detailed Answer:
Hello!

Welcome on HCM!

I understand your concern and would like to explain that your attention on early repolarization is rational.

If early repolarization on ECG appears in the context of early repolarization syndrome (specific ECG changes with an episode of life-threatening arrhythmia or aborted cardiac arrest), then it may be concerning.

Coming to this point, early repolarization syndrome needs some criteria to be confirmed: specific ECG changes, history of syncope or cardiac arrhythmia, similar family history and possible conclusive results from genetic testing.

Furthermore, there are numerous clinical conditions that may mimic an early repolarization pattern.

So, a medical specialist should be very careful when concluding on early repolarization syndrome.

I would like to directly review your resting ECG in order to give a more exact professional opinion.

In case you have any available ECG recordings, could you upload it here for a second review?

I remain at your disposal for any further discussions.

Hope to have been helpful to you!

Wishing you a pleasant weekend!

Kind regards,

Dr. Iliri
Above answer was peer-reviewed by
 
Follow-up: Can repolarization on ECG cause a sudden death? 3 hours later
Hi thx for your reply, I'm really sorry I don't actually have a copy

Can it actually cause arrhythmias
 
 
Answered by Dr. Ilir Sharka 9 hours later
Brief Answer:
My opinion as follows:

Detailed Answer:
Hello again!

As I already explained, before concluding on the risk of potentially cardiac arrhythmia it is necessary to first differentiate other causes that may perfectly mimic early repolarization syndrome.

That's why I am asking you that if you ever will have any available ECG reports, please upload it here fora second professional opinion.

Nevertheless, I would like to reassure you that if you haven't ever experienced any previous episodes of fainting or syncope( loss of conscience) or any previous documented episodes of cardiac arrhythmia, as well as any known family history of cardiac arrhythmia or cardiac arrest, you are not at any increased risk of cardiac arrhythmia compared to everother healthy individuals.

So relax and don't worry about it!

Wishing good health,
Dr.Iliri

Above answer was peer-reviewed by
 
Follow-up: Can repolarization on ECG cause a sudden death? 48 minutes later
Thx very much
 
 
Answered by Dr. Ilir Sharka 4 hours later
Brief Answer:
You are welcome!

Detailed Answer:
I am glad to have been helpful to you!

If you will have any other questions in the future, feel free to ask me directly.

I would be happy to answer to all of your questions!

Wishing all the best,

Dr.Iliri
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor